| Catalog Number |
CV-26702-E |
| Medical Device Problem Code |
Gas/Air Leak (2946)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/15/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that: "at 16:30, after hand washing and using personal protective equipment with sterile technique, the area was cleaned at the level, supra and infraclavicular left with chlorhexidine soap and solution.The on-duty doctor was assisted, who advanced a double-lumen central venous catheter on the first puncture.Peep was decreased to avoid pneumothorax.The catheter was advanced with the seldinger technique without evidence of cardiac stimulation during the advancement of the metal guide.At the time of insertion, it was evident that one of the lines was broken (distal 16 ga), so the double-lumen central venous catheter was changed.The insertion site showed no hematoma, was covered with gauze and a transparent dressing, and labeled according to institutional protocol (start date and responsible person).Therapy was not delayed or interrupted.There were not patient complications.
Additional Manufacturer Narrative
(b)(4).The customer provided two images showing the 2-lumen cvc and the kit lidstock for analysis.Signs of use in the form of biological material were observed inside the extension lines.The customer returned one, 2-lumen cvc for analysis.Signs of use in the form of biological material in combination with what appears to be medication were observed inside the distal and proximal extension lines.Visual analysis revealed two holes on the distal extension line.These holes were angled towards each other.Further microscopic examination confirmed the damage and revealed that the edges were smooth but appeared curved slightly.The distal extension line outer diameter measured 2.159mm, which is within the specification limits of 2.13mm-2.21mm per the distal extension line extrusion product drawing.The distal extension line inner diameter measured 1.4732mm, which is within the specification limits of 1.42mm-1.50mm per the distal extension line extrusion product drawing.A lab inventory syringe filled with water was attached to both the distal and proximal extension lines and compressed.When flushing the distal line, water was observed leaking from the holes on the extrusion.No leaks were observed when flushing the proximal line.Performed per ifu statement , "check lumen patency by attaching a syringe to each extension line and aspirate until free flow of venous blood is observed".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "ensure catheter patency prior to use.Do not use syringes smaller than 10 ml (a fluid filled 1 ml syringe can exceed 300 psi) to reduce risk of intraluminal leakage or catheter rupture".The ifu also states, "do not secure , staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The report of a leaking extension line was confirmed through complaint investigation of the returned sample.Visual analysis revealed two holes at the same location on the extension line.These holes caused the distal line to leak when flushing.Despite the damage, the sample met all relevant dimensional requirements and the proximal line appeared to flush as intended.A device history record review was performed, and no relevant findings were identified.Based on the customer report that the defect was detected during use and the appearance of the damage , unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description